×

zbMATH — the first resource for mathematics

Discrete-time analogues of predator-prey models with monotonic or nonmonotonic functional responses. (English) Zbl 1127.39038
By discretizing continuous delayed ratio-dependent predator-prey models, the authors derive discrete-time analogous models. Under suitable sufficient conditions, they prove the existence of periodic solution(s) for the discrete models with monotonic and non-monotonic functional responses.

MSC:
39A12 Discrete version of topics in analysis
39A11 Stability of difference equations (MSC2000)
92D25 Population dynamics (general)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agarwal, R.P., ()
[2] Agarwal, R.P.; Wong, P.J.Y., Advance topics in difference equations, (1997), Kluwer Academic Publishers Dordrecht
[3] Andrews, J.F., A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates, Biotechnol. bioeng., 10, 707-732, (1986)
[4] Arditi, R.; Ginzburg, L.R., Coupling in predator – prey dynamics: ratio-dependence, J. theoret. biol., 139, 311-326, (1989)
[5] Berryman, A.A., The origins and evolution of predator – prey theory, Ecology, 75, 1530-1535, (1992)
[6] Bush, A.W.; Cook, A.E., The effect of time delay and growth rate inhibition in the bacterial treatment of wastewater, J. theoret. biol., 63, 385-395, (1976)
[7] Caperson, J., Time lag in population growth response of isochrysis galbana to a variable nitrate environment, Ecology, 50, 188-192, (1969)
[8] Chen, L., Mathematical models and methods in ecology, (1998), Science Press Beijing, (in Chinese)
[9] Fan, M.; Wang, K., Optimal harvesting policy for single population with periodic coefficients, Math. biosci., 152, 2, 165-177, (1998) · Zbl 0940.92030
[10] Fan, M.; Wang, K., Periodicity in a delayed ratio-dependent predator – prey system, J. math. anal. appl., 262, 179-190, (2001) · Zbl 0994.34058
[11] Fan, M.; Wang, K., Periodic solutions of a discrete time nonautonomous ratio-dependent predator – prey system, Math. comput. modelling, 35, 9-10, 951-961, (2002) · Zbl 1050.39022
[12] Fan, M.; Wang, Q., Periodic solutions of a class of nonautonomous discrete time semi-ratio-dependent predator – prey systems, Discrete continuous dyn. syst. B (DCDS-B), 4, 563-574, (2004) · Zbl 1100.92064
[13] Fan, M.; Wang, Q.; Zou, X.F., Dynamics of a nonautonomous ratio-dependent predator – prey system, Proc. R. soc. Edinburgh sect. A, 133, 97-118, (2003) · Zbl 1032.34044
[14] Fan, Y.; Li, W.; Wang, L., Periodic solutions of delayed ratio-dependent predator – prey models with monotonic or nonmonotonic functional responses, Nonlinear anal. real world appl., 5, 247-263, (2004) · Zbl 1069.34098
[15] Frddeman, H.I., Deterministic mathematical models in population, ecology, (1980), Marcel Dekker New York
[16] Freedman, H.I.; Kuang, Y., Stability switches in linear scalar neutral delay equations, Funkc. ekvac., 34, 187-209, (1991) · Zbl 0749.34045
[17] Freedman, H.I.; Mathsen, R.M., Persistence in predator – prey systems with ratio-dependent predator influence, Bull. math. biol., 55, 817-827, (1993) · Zbl 0771.92017
[18] Gaines, R.E.; Mawhin, J.L., Coincidence degree and nonlinear differential equations, (1977), Springer Berlin · Zbl 0339.47031
[19] Goh, B.S., Management and analysis of biological populations, (1980), Elsevier The Netherlands
[20] Gopalsamy, K., Global asymptotic stability in Volterra’s population systems, J. math. biol., 19, 157-168, (1984) · Zbl 0535.92020
[21] Gopalsamy, K., Stability and oscillation in delay differential equations of population dynamics, () · Zbl 0752.34039
[22] Gopalsamy, K.; He, X.; Wen, L., On a periodic neutral logistic equation, Glasgow math. J., 33, 281-286, (1991) · Zbl 0737.34050
[23] Gopalsamy, K.; Zhang, B.G., On a neutral delay logistic equation, Dyn. stab. syst., 2, 183-195, (1998) · Zbl 0665.34066
[24] Hsu, S.B.; Hwang, T.W.; Kuang, Y., Global analysis of michaelis – menten type ratio-dependent predator – prey system, J. math. biol., 42, 489-506, (2003) · Zbl 0984.92035
[25] Jost, C.; Arino, O.; Arditi, R., About deterministic extinction in ratio-dependent predator – prey models, Bull. math. biol., 61, 19-32, (1999) · Zbl 1323.92173
[26] Kuang, Y., Delay differential equations with application dynamic, (1988), Academic Press New York
[27] Kuang, Y., Rich dynamics of gause-type ratio-dependent predator – prey systems, Fields inst. commun., 21, 325-337, (1999) · Zbl 0920.92032
[28] Kuang, Y.; Beretta, E., Global qualitative analysis of a ratio-dependent predator – prey systems, J. math. biol., 36, 389-406, (1998) · Zbl 0895.92032
[29] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[30] Liu, X.; Ballinger, G., Uniform asymptotic stability of impulsive delay differential equations, Comput. math. appl., 41, 903-915, (2001) · Zbl 0989.34061
[31] Liu, X.; Ballinger, G., Existence and continuability of solutions for differential equations with delays and state-dependent impulses, Nonlinear anal., 51, 633-647, (2002) · Zbl 1015.34069
[32] Liu, X.; Ballinger, G., Boundedness for impulsive delay differential equations and applications to population growth models, Nonlinear anal., 53, 1041-1062, (2003) · Zbl 1037.34061
[33] Lundberg, P.; Fryxell, J.M., Expected population density versus productivity in ratio-dependent and prey-dependent models, Am. nat., 147, 153-161, (1995)
[34] Murry, J.D., Mathematical biology, (1989), Springer New York
[35] Ruan, S.; Xiao, D., Global analysis in a predator – prey system with nonmonotonic functional response, SIAM J. appl. math., 61, 1445-1472, (2001) · Zbl 0986.34045
[36] Sokol, W.; Howell, J.A., Kinetics of phenol oxidation by washed cells, Biotechnol. bioeng., 23, 2039-2049, (1980)
[37] Wang, L.L.; Li, W.T., Existence and global stability of positive periodic solutions of a predator – prey system with delays, Appl. math. comput., 146, 167-185, (2003) · Zbl 1029.92025
[38] Wang, Q.; Fan, M.; Wang, K., Dynamics of a class of nonautonomous semi-ratio-dependent predator – prey systems with functional responses, J. math. anal. appl., 278, 2, 443-471, (2003) · Zbl 1029.34042
[39] Y.H. Xia, Positive Periodic Solution for a Neutral Impulsive Delayed Lotka-Volterra Competition Systems with the Effect of Toxic Substance, Nonlinear Anal.: Real World Appl., in press, doi:10.1016/j.nonrwa.2005.07.002.
[40] Xia, Y.H.; Cao, J., Almost periodicity in an ecological model with M-predators and N-preys by “pure-delay type” system, Nonlinear dyn., 39, 3, 275-304, (2005) · Zbl 1093.92061
[41] Y.H. Xia, J. Cao, M. Lin, New results on the existence and uniqueness of almost periodic solutions for BAM neural networks with continuously distributed delays, Chaos Solitons Fractals, in press, doi:10.1016/j.chaos.2005.10.043. · Zbl 1137.68052
[42] Xia, Y.H.; Chen, F.; Chen, A.; Cao, J., Existence and global attractivity of an almost periodic ecological model, Appl. math. comput., 157, 2, 449-475, (2004) · Zbl 1049.92038
[43] Xia, Y.H.; Lin, M.; Cao, J., The existence of almost periodic solutions of certain perturbation system, J. math. anal. appl., 310, 1, 81-96, (2005) · Zbl 1089.34039
[44] Xiao, D.; Ruan, S., Multiple bifurcations in a delayed predator – prey system with nonmonotonic functional response, J. differential equations, 176, 494-510, (2001) · Zbl 1003.34064
[45] Xiao, D.M.; Ruan, S.G., Global dynamics of a ratio-dependent predator – prey system, J. math. biol., 43, 3, 268-290, (2001) · Zbl 1007.34031
[46] Zhang, R.Y.; Wang, Z.C.; Chen, Y.; Wu, J., Periodic solutions of a single species discrete population model with periodic harvest/stock, Comput. math. appl., 39, 77-90, (2000) · Zbl 0970.92019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.